Alert archive / South Carolina / Tornado Warnings in 2008

Tornado Warning 8, NWS Charleston, SC

March 15, 2008Allendale County, Colleton County, Hampton County, South Carolina

NWS Charleston, SC issued this tornado warning at Mar 15, 2008, 7:14 PM EDT for Allendale County, Colleton County, Hampton County, South Carolina. It was in force for 46 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 15, 2008, 7:14 PM EDT (23:14 UTC)
Expired
Mar 15, 2008, 8:00 PM EDT
In force
46 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Allendale County, SC, Colleton County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 41 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 7:44 PM EDTHAIL 0.88Ashton, SC
Mar 15, 7:50 PM EDTTSTM WND DMGIslandton, SCTREES DOWN AT 85 SINETH.
Mar 15, 7:55 PM EDTTSTM WND DMG4 Se Crocketville, SC3-4 INCH TREE LIMBS DOWN ON HWY 63. ALSO REPORTED DIME SIZE HAIL.
Mar 15, 7:55 PM EDTTSTM WND DMG4 Se Crocketville, SC3-4 INCH TREE LIMBS DOWN ON HWY 63 JUST INSIDE THE COUNTY LINE.
Mar 15, 8:00 PM EDTTSTM WND DMG2 W Walterboro, SCLARGE TREE DOWN ON I-95 AT MILE MARKER 51. ALSO DIME SIZED HAIL REPORTED.
Mar 15, 8:08 PM EDTTSTM WND DMG2 E Islandton, SCAN OLD BARN COLLAPSED DUE TO THE STRONG WINDS.
Mar 15, 8:08 PM EDTHAIL 12 W Walterboro, SCTRAINED SPOTTER REPORTED NICKEL TO QUARTER SIZE HAIL.
Mar 15, 8:10 PM EDTHAIL 12 E Fairfax, SCDIME TO QUARTER SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 15, 4:36 PM EDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 585 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
585 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KCHS 152314
TORCHS
SCC005-029-049-160000-
/O.NEW.KCHS.TO.W.0008.080315T2314Z-080316T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
714 PM EDT SAT MAR 15 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
  WEST CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 800 PM EDT

* AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 14 MILES
  NORTHWEST OF FAIRFAX...OR ABOUT 8 MILES NORTHWEST OF ALLENDALE...
  MOVING EAST AT 50 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  FAIRFAX...BRUNSON...
  HAMPTON...
  MILEY...CROCKETVILLE...
  ASHTON...
  ISLANDTON...

TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN 
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS.

THIS IS AN EXTREMELY DANGEROUS AND POTENTIALLY LIFE THREATENING
SITUATION. IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER
IMMEDIATELY.

THIS STORM HAS A HISTORY OF PRODUCING TORNADOES AND LARGE HAIL.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3310 8118 3309 8115 3304 8108 3305 8104
      3307 8100 3307 8097 3288 8066 3283 8131
TIME...MOT...LOC 2314Z 277DEG 47KT 3307 8137

$$
1 follow-up statement
000 
WWUS52 KCHS 152334
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
733 PM EDT SAT MAR 15 2008

SCC005-029-049-160000-
/O.CON.KCHS.TO.W.0008.000000T0000Z-080316T0000Z/
ALLENDALE SC-HAMPTON SC-COLLETON SC-
733 PM EDT SAT MAR 15 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR WEST
CENTRAL COLLETON...NORTHERN HAMPTON AND EAST CENTRAL ALLENDALE
COUNTIES...

AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR FAIRFAX...OR ABOUT
OVER ALLENDALE...MOVING EAST AT 45 MPH.

THE PUBLIC REPORTED TREES DOWN IN ALLENDALE AROUND 725 PM.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHTON...
BRUNSON...CROCKETVILLE...FAIRFAX...GIFFORD...HAMPTON...ISLANDTON...
MILEY AND VARNVILLE.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3310 8118 3309 8115 3304 8108 3305 8104
      3307 8100 3307 8097 3288 8066 3283 8131
TIME...MOT...LOC 2333Z 278DEG 40KT 3300 8116

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Mar 15, 6:46 PM EDT, 28 minutes earlier.

Area forecast discussion, Mar 15, 6:46 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
646 PM EDT SAT MAR 15 2008

.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH FROM THE WEST AND MOVE THROUGH
THE AREA TONIGHT. HIGH PRESSURE WILL BUILD NORTH OF THE REGION
MONDAY AND TUESDAY. ANOTHER SYSTEM IS POSSIBLE TOWARD MID
WEEK...FOLLOWED BY A RETURN OF HIGH PRES BY THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
PER COORDINATION WITH SPC...EXPANDED PDS TORNADO WATCH SOUTH INTO
ALL SE SC COUNTIES AND INTO SE GA COUNTIES NORTH OF I-16.

AS OF EARLY SATURDAY EVENING...MULTIPLE SUPERCELLS WERE
PUSHING INTO TORNADO WATCH AREA. SCENARIO CONTINUES TO APPEAR
DANGEROUS...WITH A POTENTIAL FOR SIGNIFICANT TORNADOES...VERY
LARGE HAIL PERHAPS REACHING GOLF BALL SIZE OR LARGER...AND
STRONG/DAMAGING WIND GUSTS EXCEEDING 70 MPH THIS EVENING.

HAIL....
SIGNIFICANT COOLING WITH HEIGHT ABOVE A LOW LVL INVERSION AND
ROTATING UPDRAFTS FAVOR LARGE HAIL THIS AFTERNOON. DRY AIR ALOFT
HAS CONTRIBUTED TO STEEP MID LVL LAPSE RATES AROUND
-7.5C...ALLOWING TEMPS TO COOL TO -17C AT THE 500MB. COOLING OF
THIS SIGNIFICANCE HAS CONTRIBUTED TO LARGE AMOUNTS OF CAPE...404
J/KG...IN THE HAIL GROWTH ZONE. WITH CAPE VALUES OF THIS MAGNITUDE
AND WBZ HEIGHTS AND FREEZING LVLS OF 8K FT AND 10.5K FT
RESPECTFULLY...HAIL OF 1 TO 2 INCHES IN DIAMETER IS NOT OUT OF THE
QUESTION FOR SEVERAL AREAS...AND HAD ALREADY BEEN OCCURRING
UPSTREAM SATURDAY AFTERNOON.

WIND....
TREMENDOUS DAMAGING DOWNBURST/MICROBURST POTENTIAL EXISTS WITH
THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING...AS A LOW
PRESSURE SYSTEM CONTINUES TO TRACK EAST NORTHEAST THIS AFTERNOON
AND DEVELOPMENT ENHANCES. DRY MID LVL AIR ASSOCIATED WITH AN
INVERSION WILL ENHANCE EVAPORATIONAL COOLING DURING THUNDERSTORM
ACTIVITY AND PROMOTE STRONG DOWNBURST POTENTIAL...LEADING TO
POTENTIALLY DAMAGING STRAIGHT LINE WINDS. DCAPE VALUES AROUND 750
J/KG SUGGEST DOWNBURST POTENTIAL AS WELL...ESPECIALLY DURING
HEAVIER THUNDERSTORM ACTIVITY. ADDITIONALLY TO SOUNDING DATA...THE
EFFECTS OF DRY AIR ARE CURRENTLY SEEN UPSTREAM AS THE MCS
CONTINUES TO PUSH INTO THIS DRYER AIR AND IS BEGINNING TO BREAK UP
INTO MORE DISCRETE TYPE CELLS.

OUTSIDE THUNDERSTORMS...STRONG/PERSISTENT PRESSURE FALLS N/NW OF
THE REGION WILL SUPPORT SW WINDS SUSTAINED 25-35 MPH WITH GUSTS TO
AT LEAST 40 MPH THROUGH THIS EVENING. THUS...ISSUED A WIND
ADVISORY FOR ALL COUNTIES UNTIL 11 PM.

TORNADOES....
REGION OF 0-1 KM STORM RELATIVE HELICITY 300-500 M2/S2 WAS FOLLOWING
IMPRESSIVE SUPERCELLS TOWARD TORNADO WATCH 120. THUS...THE
POTENTIAL EXISTS FOR SIGNIFICANT TORNADOES THIS EVENING.

LFCS/LCLS BELOW 1000M TO BE INCORPORATED IN THUNDERSTORM
UPDRAFTS.

SIGNIFICANT DRY AIR IS SWEEPING IN FROM THE SOUTHWEST AS SEEN IN WATER
VAPOR IMAGERY. AT THIS POINT...HAVE MAINTAINED CHANCE POPS FOR
STRONG THUNDERSTORMS ACROSS MAINLY THE NORTHERN TWO THIRDS OF THE
FORECAST AREA BEGINNING LATE THIS AFTERNOON/EARLY EVENING AND
CONTINUING UNTIL AROUND MIDNIGHT. ALL THE INGREDIENTS FOR
ORGANIZED SUPER CELLS AND BOW ECHOES CONTINUE TO BE
EVIDENT...INCLUDING AMPLE INSTABILITY...STRONG WIND PROFILE AND
SHORTWAVE ENERGY. WILL CONTINUE TO MONITOR THE SOUTHERN END OF THE
MCS ACROSS UPSTATE SC AND NC FOR FURTHER ENHANCEMENT...AS
DEVELOPING STORMS ALONG THE TRAILING LINE MAY CARRY THE BEST
POTENTIAL FOR SEVERE WEATHER ACROSS THE CHS FORECAST AREA.

LOW PRESSURE SYSTEM WILL QUICKLY EXIT THE MID ATLANTIC COAST
OVERNIGHT...WITH THE ASSOCIATED COLD FRONT PASSAGE BY 12Z SUNDAY.
HAVE ENDED ALL PRECIP/TSTM CHANCES BEFORE DAYBREAK SUNDAY. BREEZY
CONDITIONS WILL PERSIST TONIGHT WHILE A STRONG LOW LEVEL JET
PASSES OVER THE REGION.

LAKE WINDS...A LAKE WIND ADVISORY WILL BEGIN EARLY THIS EVENING...AS
THE LOW LEVEL JET INCREASES WITH COLD FRONTAL PASSAGE TONIGHT.
SOUTHWEST WINDS WILL SURGE UP TO 20 KT OVER THE LAKE...WITH GUSTS
UP TO 25 KT.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
HIGH PRESSURE WILL QUICKLY BUILD IN FROM THE NORTH BEHIND THE
DEPARTING COLD FRONT. NO SIGNIFICANT COLD ADVECTION IS EXPECTED
BEHIND THE FRONT ON SUNDAY. RAPIDLY DRYING CONDITIONS WILL ALLOW
FOR FULL SUNSHINE BY THE AFTERNOON. SUNNY SKIES COMBINED WITH SOME
DOWNSLOPE FLOW WILL ALLOW HIGH TEMPERATURES TO RISE INTO THE LOWER
70S NORTH TO THE MID 70S SOUTH. WINDS WILL REMAIN BREEZY WITHIN AN
ENHANCE PRESSURE GRADIENT BETWEEN THE LOW SYSTEM OFFSHORE AND THE
HIGH PRESSURE TO THE WEST.

LAKE WINDS...LOW LEVEL JET WILL DECREASE SUNDAY MORNING...THUS
LAKE WIND ADVISORY WILL EXPIRE BY NOON.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
SPRAWLING HIGH PRESSURE CENTERED WELL NORTH OF THE REGION WILL
PROVIDE TRANQUIL CONDITIONS THROUGH TUESDAY. ANOTHER LOW PRESSURE
WILL PASS NW OF THE REGION AND WILL PULL A COLD FRONT THROUGH THE
AREA AROUND MIDWEEK. UPPER RIDGING ALONG THE SE COAST SHOULD LIMIT
PRECIP POTENTIAL WITHIN THE WAA REGIME IN ADVANCE OF THIS SYSTEM
TUESDAY/TUESDAY NIGHT...THUS LIMITED THE CHANCE FOR SHOWERS/
THUNDERSTORMS TO WEDNESDAY/WEDNESDAY NIGHT. ALSO...IF THE COLD FRONT
AND ASSOCIATED CONVECTION IS DELAYED UNTIL LATER WEDNESDAY...
TEMPERATURES COULD PUSH TO AROUND 80F AT MANY INLAND LOCATIONS.
THEN...LATEST TRENDS SUGGEST THAT THE COLD FRONT AND ASSOCIATED
MOISTURE WILL HAVE CLEARED THE REGION BY THURSDAY...WITH HIGH
PRESSURE THE MAIN FEATURE INTO NEXT WEEKEND.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
PRIOR TO THE ONSET OF THUNDERSTORMS...LOW LEVEL MOISTURE WILL
SUPPORT OCCASIONAL MVFR CIGS...WHILE S WINDS WILL INCREASE TO GUST
TO AT LEAST 25 KT. THEN...POTENTIAL FOR THUNDERSTORMS APPEARS
GREATEST AT KCHS AFTER 21Z. HOWEVER...UPSTREAM THUNDERSTORMS HAD
YET TO DEVELOP EARLY SATURDAY AFTERNOON...THUS THE 18Z KCHS WILL
ONLY INCLUDE VCTS BETWEEN 21Z AND 02Z...WHILE THE KSAV TAFS WILL
ONLY INCLUDE A MENTION OF CBS DURING THAT SAME GENERAL TIME FRAME.
ANTICIPATE AMENDMENTS...PERHAPS ADJUSTING FORECASTS
SIGNIFICANTLY...AS NEAR TERM CONVECTIVE TRENDS BECOME EVIDENT THIS
AFTERNOON/EVENING. THEN...A COLD FRONT WILL PASS THROUGH THE
REGION BY AROUND 6Z...BRING CLEARING SKIES AND A PERIOD OF LOW
LEVEL WIND SHEAR. WINDS WILL THEN TURN TO THE NORTH SUNDAY AS
HIGH PRESSURE BUILDS INTO THE REGION.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED SUN
THROUGH TUE. MVFR OR LOWER CONDITIONS WILL BE POSSIBLE WED WITH
THE NEXT STORM SYSTEM. VFR CONDITIONS WILL RETURN FOR THE END OF
THE WEEK.

&&

.MARINE...
DUE TO GALE FORCE GUST POTENTIAL AT THE LAND/WATER INTERFACE OF
CHARLESTON HARBOR...UPGRADED THE SMALL CRAFT ADVISORY TO A GALE
WARNING FOR THE HARBOR UNTIL 11 PM. WILL THEN REISSUE THE SCA
UNTIL NOON SUNDAY.

LATEST MARINE REPORTS INDICATE SOUTHERLY WINDS ON AN INCREASING
TREND THIS AFTERNOON. PRESSURE GRADIENT HAS TIGHTENED SIGNIFICANTLY
AS LOW PRESSURE MOVES EAST-NORTHEAST ACROSS TENNESSEE AND GEORGIA.
ALTHOUGH THERE WAS A LULL IN WINDS THIS AFTERNOON...SMALL CRAFT
ADVISORY CONDITIONS WILL RETURN QUICKLY TO ALL WATERS BY TONIGHT.
WITH A 40 TO 45 KT LOW LEVEL JET OVER THE AREA AND THE TIGHTENING
PRESSURE GRADIENT...NORTHERN SC WATERS COULD SEE GUSTS TO 30 KT
AND OFFSHORE GEORGIA ZONES MAY HAVE OCCASIONAL GUSTS TO GALE
FORCE. POOR MIXING PROFILE SUGGESTS THAT GALE CONDITIONS WILL BE
UNLIKELY. HAVE MAINTAINED ONGOING MARINE ADVISORIES AS IS WITH THE
AFTERNOON PACKAGE.

CONDITIONS WILL GRADUALLY IMPROVE SUNDAY MORNING...AND ALL
ADVISORIES FOR THE NEARSHORE WATERS WILL END BY NOON. OFFSHORE
GEORGIA MAY SEE MARGINAL SCA CONDITIONS INTO THE AFTERNOON
HOURS...MAINLY IN SEAS.

AFTER A LULL IN WINDS/SEAS SUNDAY EVENING...12Z GUIDANCE CONTINUES
TO INSIST THAT THE SURFACE PRESSURE GRADIENT WILL TIGHTEN ON THE
S/SE PERIPHERY OF THE SPRAWLING HIGH PRESSURE BUILDING DOWN THE
COAST...AND SCA WINDS/SEAS WILL LIKELY REDEVELOP ACROSS THE OUTER
GEORGIA WATERS OVERNIGHT. ACROSS NEARSHORE WATERS...NE WINDS 15-20
KT AND SEAS 3-5 FT WILL ALSO BECOME COMMON. THEN...THESE ELEVATED
WINDS/SEAS WILL PERSIST THROUGH MOST/ALL OF MONDAY...BEFORE HIGH
PRESSURE BECOMES CENTERED CLOSER TO THE COASTAL WATERS.
THEN...WINDS/SEAS SHOULD REMAIN BELOW SCA THRESHOLDS MONDAY NIGHT
THROUGH TUESDAY NIGHT. THEN...S WINDS WILL SURGE INTO THE WATERS
AHEAD OF AN APPROACHING COLD FRONT WEDNESDAY. SMALL CRAFT ADVISORY
CONDITIONS WILL BECOME COMMON...AND GALES CANNOT BE RULED OUT.
THEN...WINDS WILL SHIFT TO THE WEST WEDNESDAY NIGHT...AND SMALL
CRAFT ADVISORY CONDITIONS SHOULD TAPER OFF THURSDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TORNADO WATCH UNTIL 1 AM EDT SUNDAY FOR GAZ087-088-099>101.
     WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR GAZ087-088-
     099>101-114>119-137>141.
SC...TORNADO WATCH UNTIL 1 AM EDT SUNDAY FOR SCZ040-042>045-047>051.
     WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR SCZ040-042>045-
     047>051.
MARINE...TORNADO WATCH UNTIL 1 AM EDT SUNDAY FOR AMZ330-350-352.
     SMALL CRAFT ADVISORY UNTIL 12 PM EDT SUNDAY FOR AMZ350-352-354.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR AMZ374.
     GALE WARNING UNTIL 11 PM EDT THIS EVENING FOR AMZ330.

&&
Hazardous weather outlook, Mar 15, 6:03 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
603 PM EDT SAT MAR 15 2008

GAZ114>119-137>141-161000-
TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-
603 PM EDT SAT MAR 15 2008

...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE THROUGH THE
AREA TONIGHT. A FEW THUNDERSTORMS MAY DEVELOP AHEAD OF THE FRONT
ACROSS SOUTHEAST GEORGIA...TO THE SOUTH OF INTERSTATE 16 UNTIL
MIDNIGHT. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SCZ045-161000-
BERKELEY-
603 PM EDT SAT MAR 15 2008

...TORNADO WATCH 120 IN EFFECT UNTIL 1 AM EDT SUNDAY...
...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ350-352-354-374-161000-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
603 PM EDT SAT MAR 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...THUNDERSTORMS MAY AFFECT THE COASTAL
WATERS...ESPECIALLY NORTH OF THE SAVANNAH RIVER...UNTIL 1 AM
TONIGHT. A FEW THUNDERSTORMS COULD PRODUCE STRONG WINDS EXCEEDING
50 KNOTS AND LARGE HAIL.

THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE
LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE.

GALES...STRONG WINDS WILL CONTINUE OVER THE WATERS AHEAD OF A
COLD FRONT TONIGHT AND WILL REMAIN HIGH IN THE WAKE OF THE FRONT
LATE INTO EARLY SUNDAY. A FEW GALE FORCE GUSTS ARE POSSIBLE BEYOND
10 NM FROM SHORE TONIGHT INTO EARLY SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GAZ087-088-099>101-SCZ047-048-051-161000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-INLAND JASPER-BEAUFORT-
COASTAL JASPER-
603 PM EDT SAT MAR 15 2008

...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

SEVERE THUNDERSTORMS...AN INTENSIFYING LOW PRESSURE SYSTEM...
AN APPROACHING COLD FRONT AND A POTENT UPPER LEVEL DISTURBANCE
WILL COMBINE WITH STRONG WIND FIELDS AND AN UNSTABLE AIR MASS
TO SUPPORT A SIGNIFICANT OUTBREAK OF SEVERE WEATHER...INCLUDING
DAMAGING WINDS...LARGE HAIL...AND TORNADOES...UNTIL MIDNIGHT.

THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE
LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SCZ049-161000-
COASTAL COLLETON-
603 PM EDT SAT MAR 15 2008

...TORNADO WATCH 120 IN EFFECT UNTIL 1 AM EDT SUNDAY...
...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SCZ040-042>044-050-161000-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-CHARLESTON-
603 PM EDT SAT MAR 15 2008

...TORNADO WATCH 120 IN EFFECT UNTIL 1 AM EDT SUNDAY...
...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ330-161000-
CHARLESTON HARBOR-
603 PM EDT SAT MAR 15 2008

...TORNADO WATCH 120 IN EFFECT UNTIL 1 AM EDT SUNDAY...
...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Mar 15, 5:38 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
538 PM EDT SAT MAR 15 2008

SCZ043-044-152230-
DORCHESTER-INLAND COLLETON-
538 PM EDT SAT MAR 15 2008

...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY AND COLLETON
COUNTY THROUGH 630 PM EDT...

AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR SPRINGTOWN...OR ABOUT
11 MILES NORTH OF WALTERBORO...MOVING EAST AT 40 MPH.

AREAS IN AND AROUND CANADYS...COLLETON...DORCHESTER...HARLEYVILLE...
PADGETTS...REEVESVILLE...RIDGEVILLE...ROUND O...RUFFIN...SAINT
GEORGE...SMOAKS...WALTERBORO AND WILLIAMS WILL BE IMPACTED THROUGH
630 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Mar 15, 6:29 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
629 PM EDT SAT MAR 15 2008

GAZ088-SCZ040-042-152315-
ALLENDALE-HAMPTON-SCREVEN-
629 PM EDT SAT MAR 15 2008

...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY...ALLENDALE COUNTY
AND HAMPTON COUNTY THROUGH 715 PM EDT...

AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 40 TO 45 MPH.  THIS STORM WAS LOCATED NEAR ALTMAN...OR
ABOUT OVER SYLVANIA...MOVING NORTHEAST AT 50 MPH.

AREAS IN AND AROUND ESTILL...FURMAN...SCOTIA...ALTMAN...CAPTOLO...
HUNTERS AND SYLVANIA WILL BE IMPACTED THROUGH 715 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 5:45 PM EDTWind AdvisoryCHSAllendale, Berkeley, Colleton, Dorchester, Hampton5 hr
Mar 15, 6:41 PM EDTTornado WarningCHSAllendale64 min
Mar 15, 6:49 PM EDTTornado WarningCHSBerkeley45 min
Mar 15, 7:09 PM EDTTornado WarningCHSBerkeley, Colleton, Dorchester66 min
Mar 15, 7:45 PM EDTSevere Thunderstorm WarningCHSAllendale60 min
Mar 15, 7:51 PM EDTTornado WarningCHSCharleston, Colleton, Dorchester54 min
Mar 15, 7:56 PM EDTSevere Thunderstorm WarningCHSColleton, Hampton64 min
Mar 15, 7:57 PM EDTTornado WarningCHSBerkeley, Charleston, Dorchester63 min

Nearby

Tornado Warnings in South Carolina, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.